Robert S. Gaston, MD; Bruce A. Julian, MD; Arnold G. Diethelm, MD; John J. Curtis, MD
Erythrocytosis afflicts 4% to 17% of renal allograft recipients. It appears most often within the first year after transplant, usually in patients with excellent graft function, and is associated with an increased risk for thromboembolic events (1). Although the pathophysiology is poorly defined, it may relate to excess production of erythropoietin by native kidneys (2). The standard therapy is serial phlebotomy (1), but no treatment has proved optimal. A recent report of enalapril-associated anemia in renal transplant recipients (3) led to a trial of this agent as therapy for post-transplant erythrocytosis.
Twelve renal allograft recipients (mean age, 39 ±
Robert S. Gaston, Bruce A. Julian, Arnold G. Diethelm, John J. Curtis. Effects of Enalapril on Erythrocytosis after Renal Transplantation. Ann Intern Med. 1991;115:954–955. doi: 10.7326/0003-4819-115-12-954
Download citation file:
Published: Ann Intern Med. 1991;115(12):954-955.
Cardiology, Coronary Risk Factors, Hematology/Oncology, Hypertension, Nephrology.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use